New Mexico, 2017Flash Flood and Hail in New Mexico, August 3, 2017
August 3, 2017 · NWS ABQ · 8 events in 3 counties and zones
The center of upper level high pressure shifted west into southwest New Mexico the first few days of August 2017. This allowed stronger northwest flow aloft to develop over eastern New Mexico with very moist and unstable southeast low level flow.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.8 million
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The center of upper level high pressure shifted west into southwest New Mexico the first few days of August 2017. This allowed stronger northwest flow aloft to develop over eastern New Mexico with very moist and unstable southeast low level flow. A large area of showers and thunderstorms developed over the northern mountains by late morning then shifted southeast into the nearby highlands and plains. Strong outflow winds from a storm near Dulce produced significant damage to the roof of the Jicarilla Head Start. Another storm over Albuquerque downed a tree near Montano and Rio Grande. These storms organized into mesoscale convective complex as they pushed into eastern New Mexico during the evening hours. High winds first impacted the area around Melrose where gusts up to 60 mph were reported. The most severe portion of the storm complex surged through the area between Portales and Dora where significant damage was reported. Straight line winds estimated up to 85 mph tore roofs off buildings, downed tree limbs, damaged vehicles, turned over large irrigation pivots, and downed a one mile stretch of power poles. Heavy rainfall over saturated grounds produced flash flooding and forced the closure of several county roads south of Portales.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 3, 2:30 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM MST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
330 PM MDT Thu Aug 3 2017
.SYNOPSIS...
Northwest flow aloft will allow a backdoor front to move through
eastern New Mexico this afternoon and west into the Rio Grande Valley
this evening. The front will push west to the Arizona line by sunrise
Friday. Scattered to numerous showers and thunderstorms will
accompany the front as it moves through eastern New Mexico with
isolated showers and storms west of the central mountain chain. The
increased low level moisture is forecast to combine with a weak upper
level wave to generate scattered to numerous showers and storms
Friday afternoon and evening, particularly near and north of
Interstate 40. Storm coverage will drop off some Saturday before
ramping back up across the northeast Sunday evening and areawide
Monday.
&&
.DISCUSSION...
Backdoor cold front currently near a Raton Airport to Mills Canyon to
Tucumcari line. Meanwhile, a weak upper level short-wave trough in
northwest flow aloft is moving sewd through northeast NM. These two
features are resulting in scattered thunderstorms across north-
central and northeast NM. A few of the storms across the north have
become strong and are producing penny to nickel size hail. Expect
scattered strong storms to continue across eastern NM through about
midnight before diminishing. Backdoor front plows wwd through the
canyons of the central mountain chain around sunset. Models not too
excited about evening convection in the mid RGV as the front comes
west through the canyons but do develop showers and storms along/near
the continental divide several hours after sunset. Convection
continues across east- central and southeast areas until the early
morning hours.
Weather prediction models agree that the increased low level
moisture will interact with another weak upper level short-wave
trough and speed max moving east/se through the northern half of the
state on Friday to produce sct-num showers and thunderstorms Friday
afternoon and evening. Several strong strong storms are likely once
again given the 50kt nwly speed max moving over the northeast quarter
of the state. Convection continues well into the late evening hours
with the large-scale forcing overhead.
Drier air aloft moves in from the west and northwest Saturday,
limiting storm coverage somewhat Saturday afternoon and evening,
especially south of I-40. Models are slower bringing down another
backdoor boundary for Sunday. Activity will focus from the east
slopes of the Sangres ewd Sunday afternoon and overnight. Monday
looking like an active day once again as the above mentioned backdoor
front moves in and another weak wave in wly flow aloft moves over.
Four Corners high builds back north into southeast AZ Tuesday and
Wednesday with another strong backdoor front poised to move into NM
for the latter half of next week. Aleutian Low remains much stronger
than average which will act to keep upper level troughs moving
through the Northern Plains and Upper Midwest, keeping the backdoor
front train chuggin' right along.
33
&&
.FIRE WEATHER...
More active this afternoon and tonight, as a disturbance and
associated cold front slide into north central and northeast New
Mexico. Although the disturbance exits, the cold front will continue
to spark widespread showers and thunderstorms over the eastern
plains tonight and is expected to push into the Rio Grande Valley
later tonight on gusty east winds to around 40 mph. A few strong to
severe storms with wind gusts to around 55 or 60 mph and hail are
possible over the Northeast Highlands, Northeast and East Central
Plains through this evening. Locally heavy rain is also possible
although cell motion will be generally from northwest to southeast
around 15 to 20 mph. The far west central and southwest will be
least likely to see showers and storms through tonight. Overnight
humidity recoveries improve tonight for all except the far west
central and southwest.
A weak ridge Friday, along with the replenished moisture due to
Thursday night's front, will allow for showers and storms to resume
over the higher terrain then drift from west to east into the
valleys and plains. Another front is forecast Sunday, but timing
appears to be slower so the main convective activity associated with
the front may not develop until late Sunday afternoon and Sunday
night. This boundary is reinforced Monday and pushes through the Rio
Grande Valley and to the Contdvd Monday night. The GFS hints at yet
another front Tuesday and Wednesday nights but is wishy-washy in
that they appear relatively weak. Therefore there will be periods of
more active weather due to frontal intrusions, then possibly periods
that are somewhat less active, but still with showers and storms,
just a little fewer. The far west/northwest though will have the
lowest chances for wetting rain through the middle of next week.
Some areas of fair to poor vent rates forecast through north central
New Mexico and the Rio Grande Valley Friday. High temperatures will
be near to below average through the middle of next week while lows
will be near to somewhat above normal.
&&
.AVIATION...
18Z TAF CYCLE
More active convective weather next 24 hrs. Cell motion mainly
northwest to southeast. A front will push into north central and
northeast NM by 00Z then through the east central plains, igniting
nmrs showers and storms along it's path. A few of the storms could be
strong to svr with wnd gusts to 50kt and hail. Gusty east wnd into
the RGV aft 02Z. Aft 06Z lcl MVFR to IFR cigs/vbys along the east
slopes central mt chain in br. West of the Contdvd, sct diurnal
showers and storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 63 88 62 88 / 20 50 40 30
Dulce........................... 51 79 53 79 / 30 50 50 40
Cuba............................ 55 79 56 78 / 30 60 60 40
Gallup.......................... 58 85 58 83 / 20 60 60 50
El Morro........................ 55 79 54 79 / 30 70 70 40
Grants.......................... 57 84 56 84 / 20 60 70 60
Quemado......................... 57 82 57 81 / 20 50 60 30
Glenwood........................ 64 88 64 87 / 20 30 10 30
Chama........................... 50 75 50 74 / 30 50 60 60
Los Alamos...................... 57 78 59 79 / 50 60 70 60
Pecos........................... 55 78 56 78 / 60 40 50 40
Cerro/Questa.................... 52 75 53 75 / 70 50 50 40
Red River....................... 46 67 47 67 / 80 50 60 50
Angel Fire...................... 43 72 45 72 / 80 50 50 60
Taos............................ 51 80 52 80 / 60 40 50 30
Mora............................ 52 75 54 76 / 90 50 50 40
Espanola........................ 62 85 63 86 / 40 30 60 30
Santa Fe........................ 58 79 59 80 / 50 40 60 40
Santa Fe Airport................ 58 83 59 84 / 40 30 60 40
Albuquerque Foothills........... 65 86 64 88 / 30 20 60 30
Albuquerque Heights............. 66 88 65 89 / 20 20 50 30
Albuquerque Valley.............. 65 90 63 91 / 20 20 50 30
Albuquerque West Mesa........... 65 89 65 91 / 20 20 60 30
Los Lunas....................... 63 91 61 92 / 20 20 50 20
Rio Rancho...................... 65 89 65 89 / 30 20 60 20
Socorro......................... 65 92 65 92 / 30 20 40 20
Sandia Park/Cedar Crest......... 55 81 58 81 / 50 40 60 30
Tijeras......................... 58 84 57 84 / 40 30 60 30
Moriarty/Estancia............... 56 84 57 85 / 40 50 50 30
Clines Corners.................. 54 81 56 83 / 60 60 60 30
Gran Quivira.................... 59 84 60 85 / 50 30 30 30
Carrizozo....................... 62 86 62 87 / 20 20 20 20
Ruidoso......................... 55 79 56 81 / 30 30 20 30
Capulin......................... 53 79 56 82 / 60 30 30 30
Raton........................... 51 83 53 86 / 60 30 30 30
Springer........................ 54 83 56 86 / 80 30 30 20
Las Vegas....................... 51 79 55 81 / 80 40 50 30
Clayton......................... 57 84 60 89 / 50 20 20 20
Roy............................. 56 81 60 86 / 80 30 30 20
Conchas......................... 63 88 66 93 / 70 30 40 20
Santa Rosa...................... 61 87 63 92 / 70 30 40 20
Tucumcari....................... 61 92 67 96 / 70 20 50 20
Clovis.......................... 63 87 65 91 / 70 20 30 20
Portales........................ 64 87 66 91 / 70 20 30 20
Fort Sumner..................... 63 87 66 91 / 70 30 40 20
Roswell......................... 67 93 68 97 / 20 10 20 20
Picacho......................... 62 84 63 88 / 30 30 20 20
Elk............................. 59 81 60 84 / 30 40 30 30
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
33
Hazardous weather outlook, Aug 3, 3:31 AM MST, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
431 AM MDT Thu Aug 3 2017
NMZ501>540-041100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
431 AM MDT Thu Aug 3 2017
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...Today and Tonight
A cold front entering northeast New Mexico today will be the focus
for thunderstorms this afternoon into tonight. Some of the storms
will be strong, and a few may approach severe limits, close to one
inch hail and 60 mph wind gusts. The most likely area will be from
the Sangre de Cristo Mountains east to the Texas border and south
from Santa Fe to Santa Rosa to Clovis. The most likely time for
these storms will be between 2:00 PM and 2:00 AM MDT.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Heavy rainfall is possible each day from Friday through next
Wednesday, which may lead to localized areas of flash flooding.
The main concern will be from the northern mountains across the
northeast highlands and plains, south into the east central plains.
Some locations could receive two to four inches of rain during this
time period.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report severe weather, heavy rain and
flash flooding through the National Weather Service Albuquerque web
site at weather.gov/abq or by calling 1.888.386.7637. You can also
submit storm reports and photos on our Facebook page or via Twitter
using the hashtag nmwx.
40
In the hours before
Special weather statement, Aug 3, 1:46 PM MST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
246 PM MDT THU AUG 3 2017
NMZ529-533-032115-
Guadalupe County-Northeast Highlands-
246 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND
NORTHWESTERN GUADALUPE COUNTIES UNTIL 315 PM MDT...
At 246 PM MDT, Doppler radar was tracking a strong thunderstorm near
Anton Chico, or 24 miles south of Las Vegas, moving southeast at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Dilia, Anton Chico and Tecolotito.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3502 10525 3515 10529 3522 10529 3523 10530
3532 10513 3523 10505 3522 10505 3522 10503
3509 10491
TIME...MOT...LOC 2046Z 328DEG 14KT 3524 10522
ShoemakeSpecial weather statement, Aug 3, 1:51 PM MST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
251 PM MDT THU AUG 3 2017
NMZ515-528-032115-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
251 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND
SOUTHWESTERN COLFAX COUNTIES UNTIL 315 PM MDT...
At 251 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Ocate, or 16 miles northwest of Wagon Mound, moving
southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Wagon Mound.
This includes Interstate 25 between Mile Markers 385 and 400.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3620 10497 3629 10478 3607 10455 3593 10484
TIME...MOT...LOC 2051Z 322DEG 16KT 3621 10485
Shoemake
Special weather statement, Aug 3, 2:24 PM MST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
324 PM MDT THU AUG 3 2017
NMZ533-032200-
Guadalupe County-
324 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY
UNTIL 400 PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dilia, or 25 miles northwest of Santa Rosa, moving southeast at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pintada.
This includes Interstate 40 between Mile Markers 249 and 263.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3510 10518 3521 10501 3503 10474 3485 10508
TIME...MOT...LOC 2124Z 320DEG 15KT 3512 10508
Shoemake
Special weather statement, Aug 3, 2:27 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
327 PM MDT THU AUG 3 2017
NMZ529-532-032200-
Eastern San Miguel County-Northeast Highlands-
327 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY UNTIL
400 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trujillo, or 24 miles east of Las Vegas, moving southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Trujillo and Trementina.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3557 10493 3569 10476 3549 10444 3528 10475
TIME...MOT...LOC 2127Z 320DEG 15KT 3558 10479
Shoemake
Special weather statement, Aug 3, 3:27 PM MST, 18 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
427 PM MDT THU AUG 3 2017
NMZ507-519-521-032300-
Sandia/Manzano Mountains-West Central Highlands-Middle Rio Grande
Valley/Albuquerque Metro Area-
427 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA...NORTHERN
VALENCIA...SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES UNTIL 500
PM MDT...
At 425 PM MDT, Doppler radar was tracking an outflow boundary, or
line of strong winds rapidly preceding thunderstorms in the middle
Rio Grande valley of New Mexico. This includes locations near Los
Ranchos De Albuquerque, Albuquerque, and the South Valley. The
outflow boundary was moving southwest at 35 mph.
Wind gusts of 50 to 55 mph will be possible with areas of blowing
dust that could temporarily reduce visibility.
Locations impacted include...
Albuquerque, southwestern Rio Rancho, Valencia, Los Lunas, Corrales,
Los Ranchos De Albuquerque, Bosque Farms, Peralta, Cabezon and Isleta
Pueblo.
This includes the following highways...
Interstate 40 between Mile Markers 131 and 170.
Interstate 25 between Mile Markers 204 and 234.
&&
LAT...LON 3516 10717 3531 10677 3515 10645 3479 10646
3482 10706
TIME...MOT...LOC 2225Z 038DEG 31KT 3514 10669
ShoemakeSpecial weather statement, Aug 3, 3:45 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
445 PM MDT THU AUG 3 2017
NMZ532-533-032315-
Eastern San Miguel County-Guadalupe County-
445 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL AND
NORTHEASTERN GUADALUPE COUNTIES UNTIL 515 PM MDT...
At 445 PM MDT, Doppler radar was tracking a strong thunderstorm near
Variadero, or 28 miles northeast of Santa Rosa, moving southeast at
20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of southeastern San
Miguel and northeastern Guadalupe Counties.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3529 10455 3540 10438 3520 10408 3503 10442
TIME...MOT...LOC 2245Z 317DEG 19KT 3530 10444
Shoemake
Event by event
6 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Bernalillo
- When
- August 3, 3:45 PM MST to 3:46 PM MST
- Where
- Bernalillo County, 2.68 mi NW of Albuquerque
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.150, -106.660
Fallen tree reported on Montano Road westbound near Rio Grande.
Thunderstorm Wind, Rio Arriba
- When
- August 3, 4:21 PM MST to 4:24 PM MST
- Where
- Rio Arriba County, Dulce
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 36.930, -107.000
Severe winds produced significant roof damage to the Jicarilla Head Start building in Dulce.
Thunderstorm Wind, Roosevelt
- When
- August 3, 5:45 PM MST to 5:48 PM MST
- Where
- Roosevelt County, 12.74 mi SE of Tolar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.300, -103.800
Melrose Range peak wind gust to 60 mph.
Flash Flood, Roosevelt
- When
- August 3, 6:00 PM MST to 9:00 PM MST
- Where
- Roosevelt County, 7.14 mi ESE of Elida to 3.35 mi SSE of Floyd
- Cause
- Heavy Rain
- Property damage
- $2.4 million
- Reported by
- Emergency Manager
- Coordinates
- 33.919, -103.538
Heavy rain that fell on saturated grounds in the area between Portales, Elida, and Dora produced major flash flooding. Several county roads were under water, damaged, and closed. Emergency management estimated total damages across Roosevelt County from flooding topped 2.4 million dollars.
Hail, Roosevelt
- When
- August 3, 6:10 PM MST to 6:15 PM MST
- Where
- Roosevelt County, 3.5 mi S of Portales
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.130, -103.320
Hail up to the size of quarters accumulated one inch deep. Dense fog developed in the area after the storm passed.
Thunderstorm Wind, Roosevelt
- When
- August 3, 6:14 PM MST to 6:19 PM MST
- Where
- Roosevelt County, 5.46 mi N of Rogers
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $1.4 million
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.059, -103.241
Straight line wind gusts estimated up to 85 mph tore the roofs of several buildings three miles south of Portales. Hail and high winds also damaged vehicles in the area.
Thunderstorm Wind, Roosevelt
- When
- August 3, 6:16 PM MST to 6:21 PM MST
- Where
- Roosevelt County, 3.63 mi N of Dora
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2.0 million
- Reported by
- Emergency Manager
- Coordinates
- 33.982, -103.322
Severe winds downed a one mile stretch of power poles four miles south-southeast of Portales. Metal roofing material was blown several hundred feet away. A large pivot irrigation system was also blown over.
Thunderstorm Wind, Roosevelt
- When
- August 3, 6:40 PM MST to 6:43 PM MST
- Where
- Roosevelt County, 0.57 mi E of Dora
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.930, -103.320
Dora fire chief reported a peak wind gust up to 65 mph with moderate rotation beneath storm base.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, August 3 to 4, 20171 death · 3 injured · 1 in hail · 21 events
- Hail and Damaging Winds in Indiana, August 3 to 4, 20171 death · 50 kt wind · 4 events
- Rip Current in Puerto Rico, August 3 to 4, 20171 death · 1 event
- Tornado and Damaging Winds in Arizona, August 3, 2017$242,000 · EF0 · 15 events
- Flash Flood and Damaging Winds in California, August 3, 2017$290,000 · 52 kt wind · 3 events
- Damaging Winds in Arizona, August 3, 2017$185,000 · 61 kt wind · 5 events
- Damaging Wind in Florida, August 3, 20173 injured · $50,000 · 56 kt wind · 1 event
- Flash Flooding and Damaging Wind in Utah, August 3 to 6, 2017$54,000 · 54 kt wind · 8 events
- Tornado and Hail in Michigan, August 3, 2017$57,000 · EF0 · 4 events
- Damaging Winds in Illinois, August 3, 2017$32,000 · 52 kt wind · 3 events
- Flash Flooding in Arizona, August 3, 2017$20,000 · 7 events
- Hail in Michigan, August 3, 2017$15,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 705670, 705669, 705671, 706512, 705672, 705674, 705675, 705673.